MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71420516
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Synovitis (2094); Joint Dislocation (2374)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left tkr surgery was performed in (b)(6) 2010, the patient experienced loosening of the tibial insert.This adverse event was treated with a revision surgery on (b)(6) 2022 in which the genesis ii cruciate retaining articular insert size 7-8 15mm was exchanged with a poly of the same size and shape.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: a2 (date of birth), a3 (gender), d10 (concomitant products added), h6 (component code, type of investigation, investigation findings, investigation conclusions), h8.Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned insert revealed scratches, deep gouges and discoloration on the surface of the device.The device shows signs of wear.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the information provided, four original implant stickers were attached were reviewed.In addition, a statement from the surgeon was provided and reviewed that indicated, the patient was implanted in 2010 with the oxinium genesis ii implant and it functioned will until a year ago when the patient started to complain of discomfort.According the provided surgeon¿s note, an x-ray in (b)(6) 2022, "showed a dislocated poly spacer.The main components of the knee replacement remain satisfactory with no evidence of loosening or infection.However, the provided statement does contribute to the root cause of the reported failure." without the requested patient specific supporting clinical documentation, a thorough medical investigation cannot be rendered nor could a definitive clinical root cause of the reported failure be determined.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be reported, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of instructions for use for knee systems revealed in possible adverse effects that dislocation and subluxation can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Factors that could contribute to the reported event include traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Corrected data: b3 (occurrence date), b5 (narrative), d9, h3 (device returned to manufacturer), h6 (health effect - clinical code, medical device problem code).
 
Event or Problem Description
It was reported that, after a left tkr surgery was performed in (b)(6) 2010, the patient experienced loosening of the tibial insert.This adverse event was treated with a revision surgery on (b)(6) 2022.During this surgery, it was observed that the poly had disconnected anteriorly on the baseplate and the posterior poly was deformed.The metal baseplate was intact.The genesis ii cruciate retaining articular insert size 7-8 15mm was exchanged with a poly of the same size and shape.Patient's current health status is well.

Brand Name
GII C/R ART INS SZ 7-8 15MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16091067
Report Number1020279-2023-00012
Device Sequence Number11273724
Product Code JWH
UDI-Device Identifier03596010208026
UDI-Public03596010208026
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number71420516
Device Catalogue Number71420516
Device Lot Number08DT18910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71420142 / LOT: 08HM15492; PN: 71420174 / LOT: 09JT35317; PN: 71420578 / LOT: 09JM12998A
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale